Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

depo provera contraceptive injection..

Hi.
I am a 21 year old female, and been having the depo injection every three months since May 2012.
I have been having headaches and joint pain since then, and its driving me insane. The leg pain gets so bad that I can't sleep at night, have to get my boyfriend to rub my knees to ease the pain off, and lately its been in both knees not just the left. It sometimes comes from my hip right down to my ankle and its annoying me. I am a carer, and I am on my feet for at least 8 hours each day, so I don't know whether this is contributing to the pain but I know one of the side effects of the depo is thinning of the bones, is this what is happening to me?!
Also, what are the chances of getting pregnant on this form of contraception?!
2 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hi there,
It is known that women who use Depo-Provera may lose significant bone mineral density. It is more common after using depo for increasing duration of use and may not be completely reversible. It is advisable to avoid using it for more than 2 years .The exact cause of your pains in knee joint is due to depo or some other cause can be confirmed only after a thorough evaluation. You also need to consider other possibilities of joint pain like rheumatoid arthritis, osteoarthritis, gout etc.Discuss it with your doctor and keep me posted.
Best wishes and take care!
Avatar universal
I'm am 29 years old...and a few days after taking the depo provera shot I started experiencing extreme joint pain...so bad I can barely get up in morning. Its in my elbows, knees,top of my feet,ankles, wrist.They feel so achy and sore I can pick up any thing..barely even walk. The only thing that has helped with it is taken ibuprofen!! But the soreness is still there! The doctors claim the depo shot shouldnt b causing this...but once I looked up side efforts and read reviews from other woman it seems this can very well be what's causing my joint pain...I've never experienced this before...and I've been on the shot for 3yrs...I took my shot Nov.25 Christmas will make a whole month I've been suffering from this painful nightmare... I was even hospitalized while they ran so many blood test and had still yet to find what's the problem!!!
1 Comments
Hi Vette, Im having the same problem with my knees! It hurts so BAD! IT has been hurting for almost 5 months (Feb 17 - Aug 17) Have you found out what can be done to get rid of the pain. The doctors are saying it might be arthritis but they have check and i have been tested positive but my arthritis isn't active so it shouldnt be. Im getting so depressed and upset about it all. HELP
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.